Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 12, 2000, 10:33 PM CDT for Presidio County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2000, 10:33 PM CDT (03:33 UTC)
- Expired
- Oct 12, 2000, 11:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Presidio County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 130335 SVRMAF TXC377-130430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1033 PM CDT THU OCT 12 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PRESIDIO COUNTY IN TEXAS * UNTIL 1130 PM CDT * AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PRESIDIO...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BIG BEND RANCH STATE PARK...REDFORD AND PRESIDIO. LARGE HAIL AND WIND GUSTS UP TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2947 10457 2935 10442 2946 10388 2983 10422
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:08 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 12, 10:08 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1008 PM CDT THU OCT 12 2000 SHRA/TSRA CONTINUE TO DEVELOP ACROSS THE RIO GRANDE SW OF VAN HORN AND MOVE NE ACROSS THE TRANS-PECOS. TSRA ASSOCIATED WITH SHRTWV ENERGY WITHIN AREA OF STEEPER MID LEVEL LR'S (7.5 C/KM) AND MOIST LOW LEVELS. STORMS MOVING INTO BETTER MSTR AND STRONGER LOW LEVEL WINDS (40KT AT 85H BY 06Z) AND EXPECT THEM TO PERSIST AWHILE LONGER BEFORE DISSI>PATING AS THEY ALSO MOVE E INTO AREA OF LOWER LR'S. .MAF... TX...NONE. NM...NONE. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Oct 12, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.